MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 KIT; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 KIT; NRY
Catalog Number 5MAXACE064KIT-A
Medical Device Problem Codes Leak/Splash (1354); Material Separation (1562); Aspiration Issue (2883)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the penumbra system ace 64 reperfusion catheter (ace 64) was fractured underneath the strain relief approximately 1.5 cm from the hub.Conclusions: evaluation of the returned device revealed that the ace 64 was fractured underneath the strain relief.This type of damage likely occurs due to improper handling during removal from the packaging hoop or during use.If the device is forcefully removed from the packaging hoop at an angle or if the device is forcefully manipulated during use, damage such as this may occur.Ace 64 devices are 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system ace 64 kit (ace 64).During the entire procedure, the physician noticed that the ace 64 was separated around the hub and subsequently, it was leaking below the hub and sucking back air.However, the procedure was completed using the same ace 64.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM ACE 64 KIT
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5671506
Report Number3005168196-2016-00703
Device Sequence Number49428
Product Code NRY
UDI-Device Identifier00814548016481
UDI-Public00814548016481
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K152541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/07/2018
Device Catalogue Number5MAXACE064KIT-A
Device Lot NumberF65978
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2016
Initial Report FDA Received Date05/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1